EconPapers    
Economics at your fingertips  
 

ARBITRAGE SMOOTHING IN FITTING A SEQUENCE OF YIELD CURVES

Paul A. Bekker () and Kees E. Bouwman ()
Additional contact information
Paul A. Bekker: Department of Economics, University of Groningen, P.O. Box 800, 9700 AV Groningen, The Netherlands
Kees E. Bouwman: Econometric Institute, Erasmus University Rotterdam, P.O. Box 1738, 3000 DR Rotterdam, The Netherlands

International Journal of Theoretical and Applied Finance (IJTAF), 2009, vol. 12, issue 05, pages 577-588

Abstract: Empirical modeling of the yield curve is often inconsistent with absence of arbitrage. In fact, many parsimonious models, like the popular Nelson-Siegel model, are inconsistent with absence of arbitrage. In other cases, arbitrage-free models are often used in inconsistent ways by recalibrating parameters that are assumed constant. For these cases, this paper introduces an arbitrage smoothing device to control arbitrage errors that arise in fitting a sequence of yield curves. The device is applied to the US term structure for the family of Nelson-Siegel curves. It is shown that the arbitrage smoothing device contributes to parameter stability and smoothness.

Keywords: Yield curve; absence of arbitrage; smoothing; Nelson-Siegel model (search for similar items in EconPapers)
Date: 2009
References: Add references at CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.worldscinet.com/cgi-bin/details.cgi?type=pdf&id=pii:S0219024909005373 (application/pdf)
http://www.worldscinet.com/cgi-bin/details.cgi?typ ... ii:S0219024909005373 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:wsi:ijtafx:v:12:y:2009:i:05:p:577-588

Ordering information: This journal article can be ordered from

Access Statistics for this article

International Journal of Theoretical and Applied Finance (IJTAF) is edited by L P Hughston

More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Series data maintained by Tai Tone Lim ().

 
Page updated 2014-01-04
Handle: RePEc:wsi:ijtafx:v:12:y:2009:i:05:p:577-588